Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 67, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 11, 2000, 6:19 PM EDT for Greene County, Ulster County, New York. It was in force for 56 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 6:19 PM EDT (22:19 UTC)
- Expired
- Jun 11, 2000, 7:15 PM EDT
- In force
- 56 min
- Issued by
- NWS Albany, NY
- Area
- Whole counties
Counties Greene County, NY, Ulster County, NY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 6:55 PM EDT | Thunderstorm Wind | Gardiner, NY | |
| Jun 11, 6:55 PM EDT | Thunderstorm Wind | Plattekill, NY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 190 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1303 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 210 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 112221 SVRALB NYC039-111-112319- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 619 PM EDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN EAST CENTRAL NEW YORK ULSTER COUNTY IN EAST CENTRAL NEW YORK * UNTIL 715 PM EDT * AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 32 MILES NORTHWEST OF WOODSTOCK TO 30 MILES WEST OF WEST HURLEY...MOVING EAST AT 50 MPH. * SEVERE THUNDERSTORMS WILL BE... OVER WEST HURLEY...WOODSTOCK AT 645 PM EDT DAMAGING WINDS HAVE BEEN PREVIOUSLY REPORTED WITH THIS LINE OF STORMS OVER CENTRAL AREAS OF NEW YORK. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && CERNIGLIA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:25 PM EDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 11, 3:25 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 325 PM EDT SUN JUN 11 2000 ZONES SENT OUT ALRDY SINCE WWA IS IN EFFECT. .DISC...MARGINAL SVR EVNT IN PROGRESS. 7TH DAY OF IT THIS YR. BIGGER PRBLM MAY BE SOME FLDG LTR ON...IF MORE WVS GET ACTIVE ALG THE FNT. CLDFNT HAS SLIPPED S OF KALB...PRBLY LINED UP NR HUDSON/CATSKILL ...THEN BCK UP N ACRS KAQW. JST OF FNT...HV ALRDY ISSED SVRS FOR SRN COL...DUTCHESS AND LITCHFIELD COUNTIES...FOR BOTH HAIL AND WND. IF ETA IS CORRECT...WL HV MORE CONVECTION...OR POSSIBLY MORE HVY SHRAS OVN WITH A MORE SIG SHT WV...AND A COUPLE OF SHT WVS STL TO PROPOGATE ALG SLOLY SINKING CLDFNT. QPF IS ABT 1/2 OF AN INCH...BUT WITH CONVECTION IT COULD BE A BIT MORE. HV GONE 10-20 PTS> THAN FWC MOS MOST AREAS...AND ABT A CAT LOER THAN FWC VALUES (XCPT S) TON. .FOR MON...HV TO FLIP-FLOP AND PUT BCK SML POPS OF SHRAS N (XCPT ADRNCKS) AND LKLY SWRN CATSKILLS. UPSLP FLW FM HI TO THE N...LOW LVL MOISTURE AND EVEN SOME CAPE 500-900 J/KG COULD TRIGGER SOME SCT SHRAS/TSRAS LD ME TO THIS DECISION...WHICH LNS MORE WITH WETTER ETA AND AVN. DUE TO CLDS AND COOLER AIR...WL GO A CAT OR SO LOER THAN FWC VALUES. .MON NITE...ETA STL HAS SOME LIGHT PCPN OVR SRN MST AREA. I BLV ENOUGH DRY WL SQUEALCH CHC AND THERE WB NO CAPE. UP N...SKC AND TEMPS DIP AOB 50. GO CLS TO FWC TEMPS AND POPS. .TUES...LKS PRTY GD...BUT STL CANNOT RULE OUT STRY SHRAS VRY SRN AREAS. FOR NOW...WL KEEP IT DRY AND CLOSE TO GUIDANCE. .EXTENDED...DESPITE MRF GENERATED QPF ON WED...WL LV IT DRY...SINCE FLW LKS ANTICYLONIC. BETTER CHC FOR ACTIVITY THU AND FRI...AS MOISTURE INCREASES. BERMUDA HI TAKES HOLD BY LATE IN THE PD. .ALY...WWA FOR SVR TIL 00Z FOR NYZ063>066-CTZ001 HWJIV
In the hours before
Local storm report, Jun 11, 2:33 PM EDT, 3 hours 46 minutes before
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP K
0232PM SUN JUN 11 2000
#1 0000001 000
KHQT WLSR QHQT QTRF WAPT APTS
02222 FILE 28 SP POUGHKEEPSIE NY1130400 JUN 11-00
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
(FLOODING ON THE TACONIC STATE PARKWAY
DETAILS CONCERNING EVENT: SEVERE THUNDERSTORMS IN NORTHERN DUTHCESS CO
COUNTY(S) AFFECTED: DUTCHESS
LOCATION (INCLUDING TOWN AND NEAREST ROAD): TACONIC ST PARKWAY
DATE AND TIME CONDITION STARTED: 6/11/00 14:30
DATE AND TIME CONDITION ENDED:
EXTENT OF DAMAGE OR AREAS IN DANGER: UNKNOWN
NUMBER KILLED: 0 NUMBER INJURED: 0
REMARKS: TACONIC ST PARKWAY FLOODED FROM SALT POINT TURNPIKE TO
JACKSON CORNERS ROAD
AUTH PHONE #: 845 677-7300
AUTH T/SGT SALVATORE J BERTOLINI N C JOHNSON 14:32
OPER - JOHNSON,NORMAN C 1432NLocal storm report, Jun 11, 3:08 PM EDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
308 PM EDT SUN JUN 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM PINE PLAINS NY .75 INCH HAIL
06/11/00 DUTCHESS
0245 PM WINCHESTER CENTER CT .75 INCH HAIL
06/11/00 LITCHFIELD
0300 PM TORRINGTON CT WIND DAMAGE
06/11/00 LITCHFIELD TREES DOWN
0307 PM STANFORDVILLE NY WIND DAMAGE
06/11/00 DUTCHESS TREES DOWN
NNNN
Local storm report, Jun 11, 4:12 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
412 PM EDT SUN JUN 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM PINE PLAINS NY .75 INCH HAIL
06/11/00 DUTCHESS
0245 PM WINCHESTER CENTER CT .75 INCH HAIL
06/11/00 LITCHFIELD
0300 PM TORRINGTON CT WIND DAMAGE
06/11/00 LITCHFIELD TREES DOWN
0307 PM STANFORDVILLE NY WIND DAMAGE
06/11/00 DUTCHESS TREES DOWN
0355 PM WAPPINGERS FALLS NY WIND DAMAGE
06/11/00 DUTCHESS TENTS BLOWN DOWN AT
BALLOON FESTIVAL. INJURIES
UNKNOWN.
NNNNLocal storm report, Jun 11, 4:40 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
440 PM EDT SUN JUN 11 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0225 PM PINE PLAINS NY .75 INCH HAIL
06/11/00 DUTCHESS
0245 PM WINCHESTER CENTER CT .75 INCH HAIL
06/11/00 LITCHFIELD
0300 PM TORRINGTON CT WIND DAMAGE
06/11/00 LITCHFIELD TREES DOWN
0307 PM STANFORDVILLE NY WIND DAMAGE
06/11/00 DUTCHESS TREES DOWN
0355 PM WAPPINGERS FALLS NY WIND DAMAGE
06/11/00 DUTCHESS TENTS BLOWN DOWN AT
BALLOON FESTIVAL. INJURIES
UNKNOWN.
0355 PM KENT CT WIND DAMAGE
06/11/00 LITCHFIELD TREES DOWN
0355 PM KENT CT
06/11/00 LITCHFIELD *** 1 INJ ***
MAN STRUCK BY LIGHTNING -
BECAUSE OF DOWNED TREES
UNABLE TO REPORT EXTENT OF
INJURY.
0355 PM KENT CT
06/11/00 LITCHFIELD *** 1 INJ ***
MAN STRUCK BY LIGHTNING.
EXTENT OF INJURY UNKNOWN
AS PERSON CAN NOT BE
REACHED DUE TO DOWNED
TREES.
NNNNThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:11 PM EDT | Severe Thunderstorm Warning | ALY | Columbia, Dutchess | 49 min |
| Jun 11, 3:30 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 30 min |
| Jun 11, 5:50 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 40 min |
| Jun 11, 7:25 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess, Ulster | 55 min |
| Jun 11, 7:38 PM EDT | Severe Thunderstorm Warning | ALY | Columbia | 62 min |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.